Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Rheum Assoc. 1999 Jun;6(2):157-161. Korean. Case Report.
Kim JW , Choi SJ , Jung HJ , Ji JD , Lee YH , Song GG .
Division of Rheumatology, Department fo Internal Medicine, Korea University, College of Medicine, Seoul, Korea.
Division of Infectious disease, Department fo Internal Medicine, Korea University, College of Medicine, Seoul, Korea.
Abstract

Eosinophilia-myalgia syndrome (EMS) is a multisystemic disorder characterized by severe myalgia and peripheral eosinophilia, and frequently accompanied by fasciitis, neuropathy and various cutaneous manifestations associated with consumption of L-tryptophan. Although EMS has not been uncommon in the United States, it has not been reported in Korea. We experienced a 28-year-old man who presented with severe myalgia, peripheral eosinophilia, right upper extremity motor weakness developed during ingestion of L-tryptophan containing food. He was diagnosed as EMS based on the diagnostic criteria by the Centers for Disease Control. His symptoms and laboratory findings including severe myalgia and eosinophilia rapidly improved after steroid treatment. To our knowledge, this is the first case report of EMS developed in L-tryprophan users in Korea. We report a case of EMS with a review of literature.

Copyright © 2019. Korean Association of Medical Journal Editors.